MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012276-20
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been retained by the hospital and is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional trek rx and the 4.0x12 xience skypoint referenced are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat the mid right coronary artery (rca) and the distal rca.The patient had two unspecified xience skypoint stents implanted in (b)(6) of 2022.A 2.5x15mm trek balloon dilatation catheter (bdc) was used to pre-dilate between the two stents.Slow deflation of the bdc was noted, but had no further issues and was removed successfully.Optical coherence tomography (oct) confirmed there was a gap between the two previously implanted stents and a 4.0x12mm xience skypoint stent was deployed successfully with slow deflation of the device noted; however, the stent delivery system was removed successfully.A 4.0x38mm xience skypoint stent was attempted to be implanted proximally from the previously implanted xience skypoint in january; however, failed to be implanted as interaction with the previously implanted stent was felt.The 3.5x20mm trek balloon dilatation catheter was advanced, then inflated twice to 12 and 10 atmospheres.The physician attempted three times to pull negative, but the bdc would not deflate.It was decided to remove the bdc with the entire system as one unit.During removal the shaft separated and became lodged in the elbow area.The separated portion was attempted to be removed via snare but was difficult.Therefore, an emboshield nav6 was advanced and used to capture the very distal portion of the balloon just enough to remove the balloon which remained inflated.There was no adverse patient sequela but clinically significant delay was noted.No additional information was provided.
 
Event or Problem Description
Subsequently, to the initial reports being filed it was noted that both 2.5x15 and the 3.5x20mm trek balloons had too much contrast; however, amount is unknown.It was confirmed by the account only one 4.0x28mm xience skypoint was implanted on (b)(6) 2022, and that the patient was experiencing angina, dyspnea and fatigue due to the thrombosis.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported difficulty removing the device, shaft separation, unexpected medical intervention, removal of foreign body and delay to treatment/therapy appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15151574
Report Number2024168-2022-08473
Device Sequence Number14870587
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public08717648138584
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number1012276-20
Device Catalogue Number1012276-20
Device Lot Number10930G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0X12MM XIENCE SKYPOINT; TWO PREVIOUSLY IMPLANTED XIENCE SKYPOINTS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight131 KG